A 23-year-old female asked:
Can the birth control ortho micronor (norethindrone) cause itchiness or irritation to the outside of my vagina?
1 doctor answer • 2 doctors weighed in
Fertility Medicine 26 years experience
Yeast?: The birth control pills can't cause itching or irritation of the vaginal area but they can modify the natural ph and environment of the vagina and this might increase the risk of a yeast infection. Itching and irritation can also be cause by other conditions such as herpes.
It is best to be examine by an obgyn to determine whether it is an yeast infection or another condition.
5k viewsReviewed >2 years ago
Last updated Jun 26, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.